Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Aug 8, 2011, 5:42 PM EDT for Orange County, New York. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2011, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 8, 2011, 6:15 PM EDT
- In force
- 33 min
- Issued by
- NWS New York, NY
County Orange County, NY
The radar
The Albany radar (KENX), 115 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.0
The text
As transmitted, in the capitals the NWS used until 2016.
803
WWUS81 KOKX 082142
SPSOKX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON AUG 8 2011
NYZ067-082215-
ORANGE-
542 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBORO...OR 7 MILES SOUTHWEST OF
POUGHKEEPSIE...AND MOVING SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE
QUARTER INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7408 4159 7405 4159 7396 4157 7396
4153 7399 4147 7399 4147 7401 4145 7409
4162 7411
$$
METWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Aug 8, 5:31 PM EDT, 11 minutes earlier.
Area forecast discussion, Aug 8, 5:31 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 531 PM EDT MON AUG 8 2011 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING. ANOTHER AREA OF LOW PRESSURE APPROACHES LATE TUESDAY INTO TUESDAY NIGHT EXITING THE AREA WEDNESDAY MORNING. HIGH PRESSURE BUILDS FROM THE WEST WEDNESDAY AFTERNOON AND NIGHT. THE HIGH WILL REMAIN OVER THE REGION INTO FRIDAY. A FRONTAL SYSTEM APPROACHES SATURDAY AS THE HIGH MOVES OFF THE COAST. THIS FRONTAL SYSTEM SLOWLY MOVES THROUGH THE REGION SATURDAY THROUGH SUNDAY NIGHT. HIGH PRESSURE RETURNS FOR MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... ISOLATED TO SCATTERED CONVECTION MAINLY NORTH OF THE LOCAL FCST AREA AS OF 19Z. EXPECT THIS ACTIVITY TO CONTINUE SLIDING SE AT NEAR 20 KT. SOME INCREASE IN COVERAGE...BUT NOTHING SIGNIFICANT IS EXPECTED. THIS ACTIVITY BEING DRIVEN BY SHORTWAVE SEEN IN WATER VAPOR IMAGERY NOW SWINGING ACROSS CENTRAL NY AND PA. COLD FRONT IS VERY DIFFICULT TO LOCATE BASED ON MOISTURE...TEMPERATURE...PRESSURE OR WINDS...BUT BELIEVE IT EXTENDS FROM NEAR KCON TO KBGM. EXPECT CONVECTION TO PEAK HERE BETWEEN 20 AND 22Z WITH POPS DROPPING OFF AFT 01Z TO BELOW 15 PERCENT DUE TO LOSS OF HEATING. TEMPS TONIGHT FALL TO NEAR NORMAL LEVELS ARE AN CLOSE TO A GFS/NAM BLEND OF MOS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SHORT WAVE AND ACCOMPANYING SURFACE LOW NEAR LAKE WINNIPEG THIS AFTERNOON DRIVES EAST AND DEEPENS THE TROF OVER THE NORTHEAST. THE DEEPENING OF THE TROUGH RESULTS IN CYCLOGENESIS ALONG THE MID ATLANTIC COAST TUESDAY EVENING INTO THE OVERNIGHT. LOW LEVEL FLOW BECOMES SOUTHEAST TUESDAY AFTERNOON. LOW LEVEL FLOW CONTINUES TO INCREASE OVER NIGHT WITH OVER-RUNNING PATTERN OF WARM AIR ADVECTION. POPS THUS INCREASE LATE TUESDAY AND RISE TO LIKELY TUESDAY NIGHT. RAIN ENDS FROM WEST TO EAST AS LOW PASSES AND WINDS BECOME NW BY MORNING. HAVE KEPT MENTION OF TSTMS...BUT USED LOWER COVERAGE OF THESE AS MORE STRATIFORM PCPN IS EXPECTED. TEMPS ARE CLOSE TO WARMER GFS MOS. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... FAIRLY GOOD MODEL AGREEMENT WITH THE FRONTAL SYSTEM MOVING EAST OF THE AREA WEDNESDAY MORNING...AND WITH THE HIGH BUILDING IN FROM THE WEST. UPPER TROUGH DOES BECOME SOMEWHAT NEGATIVE WEDNESDAY...BUT PROGRESSES EAST WITH ZONAL FLOW ACROSS THE NORTHERN TIER. GENERALLY LEANED TOWARD THE GFS FOR POPS AND TEMPERATURES WEDNESDAY INTO THURSDAY. WILL BE A DRY THURSDAY INTO FRIDAY NIGHT AS RIDGE REMAINS OVER THE AREA. THE RIDGE MOVES EAST AS A FRONTAL SYSTEM APPROACHES FROM THE WEST. SOME MODEL DIFFERENCES WITH THE TIMING OF THE FRONTAL SYSTEM THROUGH THE AREA AND MAY LINGER INTO SUNDAY. WILL CARRY POPS FROM SATURDAY INTO SUNDAY. GENERALLY FOLLOWED THE HPC GUIDANCE...WITH A BLEND OF THE 00Z 08/08 ECMWF THURSDAY THROUGH MONDAY. && .AVIATION /22Z MONDAY THROUGH SATURDAY/... OUTFLOW FROM SHOWERS AND THUNDERSTORMS PASSING MAINLY JUST EAST OF THE CITY TERMINALS HAS SHIFTED WINDS TO N-NE. EXPECTING WINDS TO SETTLE BACK TOWARDS N-NNW OVER THE NEXT COUPLE OF HOURS. TSRA STILL A POSSIBILITY OVER THE NEXT COUPLE OF HOURS. LATE TONIGHT...SOME PATCHY BR MAY DEVELOP AT NORTHERN AND OUTLYING TERMINALS AS LOW-LEVEL MOISTURE WILL BE SLOW TO SCOUR OUT. NORTHERLY WINDS 5-7 KT...BECOMING LIGHT AND VARIABLE OUTSIDE OF KNYC TERMINALS...EXPECTED LATE TONIGHT. WINDS SHIFT S LATE MON MORNING. SOME -SHRA POSSIBLE BETWEEN 18Z TUE AND 00Z WED AT THE 30 HR TAF SITES. ...NY METRO ENHANCED AVIATION WEATHER SUPPORT... DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE) KJFK FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING. KLGA FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING. KEWR FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING. KTEB FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING. KHPN FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING. KISP FCSTER COMMENTS: ISOLATED TSTM POSSIBLE INTO EARLY EVENING. OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY... TUE AFTERNOON-NIGHT...SUB-VFR POSSIBLE IN SCATTERED -SHRA/TSRA. WED...SUB-VFR POSSIBLE IN ISOLATED -SHRA/TSRA. THU-FRI...VFR. SAT...SUB-VFR POSSIBLE LATE IN -SHRA/TSRA. && .MARINE... SUB SCA CONDS EXPECTED THROUGH TUESDAY. SCT SHRA/TSRA POSSIBLE THIS EVENING WITH WEAK FRONTAL PASSAGE. LOW PRESSURE APPROACHING THE REGION TUESDAY NIGHT RESULTS IN AN INCREASE SE FLOW WITH GUST TO 20 KT. COLD FRONT WILL BE MOVING EAST OF THE WATERS WEDNESDAY MORNING WITH ANY PRECIPITATION COMING TO AN END. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. A STRENGTHENING NORTHWESTERLY FLOW WILL DEVELOP WEDNESDAY NIGHT INTO THURSDAY AS HIGH PRESSURE BUILDS TO THE WEST. SOME WIND GUSTS...ESPECIALLY ON THE OCEAN WATERS...MAY REACH SMALL CRAFT LEVELS THURSDAY AFTERNOON INTO THE EVENING HOURS AS COOLER AIR MOVES OVER THE WATERS. SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS. HIGH PRESSURE REMAINS THURSDAY NIGHT INTO FRIDAY AND MOVES OFF THE COAST FRIDAY NIGHT. A FRONTAL SYSTEM WILL MOVE THROUGH THE WATERS SATURDAY THROUGH SUNDAY EVENING. WINDS AND SEAS THURSDAY NIGHT THROUGH SUNDAY ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. THEREAFTER...A WEAK PRESSURE GRADIENT ACROSS THE WATERS WILL PROMOTE SUB-SCA CONDITIONS ACROSS THE WATERS THROUGH FRI. && .HYDROLOGY... ISOLATED TO SCATTERED SHRA/TSRA ACTIVITY LATE THIS AFTERNOON ONLY POSES A LOCALIZED URBAN AND POOR DRAINAGE FLOODING THREAT. A MORE STRATIFORM 1/4 TO 1/2 INCH EVENT LATE TUESDAY INTO THE OVERNIGHT. THEN DRY FROM LATE WEDNESDAY MORNING INTO THE END OF THE WEEK. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && AVIATION...JC/MPS
Hazardous weather outlook, Aug 8, 11:05 AM EDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1105 AM EDT MON AUG 8 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-091100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 1105 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-091100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1105 AM EDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Aug 8, 4:32 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT MON AUG 8 2011
NYZ071-078-177-179-082100-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHERN
WESTCHESTER-
432 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT NASSAU...WESTCHESTER AND WESTERN
SUFFOLK COUNTIES...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RYE...AND MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS
STORM. IN ADDITION...HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS
COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF
POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4084 7374 4087 7372 4088 7371 4090 7375
4088 7378 4095 7385 4106 7369 4098 7364
4091 7375 4085 7366 4088 7366 4092 7357
4092 7352 4089 7348 4096 7349 4083 7332
4079 7339 4078 7344 4075 7344 4067 7356
MASLocal storm report, Aug 8, 4:46 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
446 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG GLENCLYFFE 41.37N 73.95W
08/08/2011 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 9D AND ROUTE 403
0332 PM TSTM WND DMG WESTPOINT MOBILE HOME P 41.34N 73.98W
08/08/2011 ORANGE NY TRAINED SPOTTER
TREES DOWN ALONG ROUTE 9W AND ROUTE 218.
&&
JPLocal storm report, Aug 8, 4:57 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE NEW YORK NY
457 PM EDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG GLENCLYFFE 41.37N 73.95W
08/08/2011 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 9D AND ROUTE 403
0332 PM TSTM WND DMG HIGHLAND FALLS 41.34N 73.98W
08/08/2011 ORANGE NY TRAINED SPOTTER
TREES DOWN ALONG ROUTE 9W AND ROUTE 218.
&&
JPSpecial weather statement, Aug 8, 5:03 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
503 PM EDT MON AUG 8 2011
NYZ078-080-177-179-082130-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
503 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...
AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COMMACK TO MELVILLE
TO BROOKVILLE...OR ALONG A LINE EXTENDING FROM COMMACK TO HUNTINGTON
STATION TO SYOSSET...AND MOVING SOUTHEAST AT 15 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THESE STORMS. IN
ADDITION...HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4065 7332 4066 7332 4065 7349 4086 7374
4085 7366 4087 7365 4088 7350 4095 7336
4091 7323 4092 7321 4075 7301 4072 7303
4073 7313 4070 7314 4071 7323 4069 7326
4064 7323 4065 7318 4063 7321 4062 7344
MASSpecial weather statement, Aug 8, 5:28 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT MON AUG 8 2011
NYZ079-081-082200-
NORTHEAST SUFFOLK-SOUTHEAST SUFFOLK-
528 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT SUFFOLK COUNTY...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTHOLD...AND MOVING SOUTHEAST AT 20 MPH.
SMALL HAIL...AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4094 7218 4088 7240 4090 7244 4095 7245
4097 7240 4102 7238 4103 7239 4102 7244
4096 7245 4104 7251 4109 7246 4109 7239
4105 7234 4104 7237 4108 7239 4106 7241
4101 7236 4101 7233 4104 7232Special weather statement, Aug 8, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
542 PM EDT MON AUG 8 2011
NYZ067-082215-
ORANGE-
542 PM EDT MON AUG 8 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBORO...OR 7 MILES SOUTHWEST OF
POUGHKEEPSIE...AND MOVING SOUTH AT 25 MPH.
SMALL HAIL...AND WINDS UP TO 35 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO THREE
QUARTER INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4161 7408 4159 7405 4159 7396 4157 7396
4153 7399 4147 7399 4147 7401 4145 7409
4162 7411
METThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:45 PM EDT | Special Weather Statement | OKX | Westchester | 30 min |
| Aug 7, 8:47 PM EDT | Special Weather Statement | OKX | Bronx | 28 min |
| Aug 7, 9:34 PM EDT | Special Weather Statement | OKX | Nassau | 41 min |
| Aug 7, 9:36 PM EDT | Special Weather Statement | OKX | Bronx, Nassau, New York | 39 min |
| Aug 8, 3:18 PM EDT | Special Weather Statement | OKX | Putnam | 42 min |
| Aug 8, 3:23 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 22 min |
| Aug 8, 3:49 PM EDT | Special Weather Statement | OKX | Westchester | 56 min |
| Aug 8, 4:06 PM EDT | Special Weather Statement | OKX | Orange, Rockland | 54 min |
| Aug 8, 4:29 PM EDT | Special Marine Warning | OKX | 31 min | |
| Aug 8, 5:03 PM EDT | Special Weather Statement | OKX | Nassau | 27 min |
| Aug 8, 5:28 PM EDT | Special Weather Statement | OKX | Suffolk | 32 min |
| Aug 8, 5:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange | 23 min |
| Aug 8, 6:10 PM EDT | Special Weather Statement | OKX | Putnam | 65 min |
| Aug 8, 7:06 PM EDT | Special Weather Statement | OKX | Richmond | 24 min |
| Aug 8, 7:17 PM EDT | Special Weather Statement | OKX | 43 min |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.